Two axiomatic characterizations for the system of spheres-based (and the Epistemic Entrenchment-based) multiple contractions

Publication Type:
Journal Article
Annals of Mathematics and Artificial Intelligence, 2016, 78 (3-4), pp. 181 - 203
Issue Date:
Filename Description Size
Two Axiomatic.pdfPublished Version431.46 kB
Adobe PDF
Full metadata record
© 2015, Springer International Publishing Switzerland. In some recent works (Reis 2011, Fermé and Reis, J. Philos. Log. 41, 29–52, 2012, Fermé and Reis, Rev. Symb. Log. 6, 460–487, 2013) two new kinds of multiple contraction functions have been proposed, namely the system of spheres-based multiple contractions and the epistemic entrenchment-based multiple contractions, as generalizations (to the case of multiple contraction) of the well-known classes of systems of spheres-based and of epistemic entrenchment-based (singleton) contractions. Additionally, a representation theorem for the class of epistemic entrenchment-based multiple contraction has been proposed, and it has been shown that the two newly proposed constructions are equivalent, in the sense that a multiple contraction function is a system of spheres-based multiple contraction if and only if it is an epistemic entrenchment-based multiple contraction. In this paper we present two axiomatic characterizations for those multiple contraction functions which differ from the one mentioned above and, in particular, make use of some more intuitive postulates.
Please use this identifier to cite or link to this item: